Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Period wont stop, could be an imbalance of my hormones ?

I am on my second month of Ortho tri cyclen lo. my first month i got my period normally but this month i got my period 12 days early but 5 days before i got my period i got strep throat an was given a 5 day dose of antibiotics(Z-pak) on wed an also i missed one pill an then that friday i got my period an now it is going on 8days an i still have my period it goes from very light to nothing an then gets heavy again. do you think this could be an imbalance of my hormones??
Asked On : Tue, 22 Dec 2009
Answers:  1 Views:  973
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
Antibiotics make birth control less effective. This could be the reason, as basically it is like your body thinks you stopped taking your pills when you started taking your antibiotics and therefore your period begins. That said, I used to take ortho tri cyclen lo, and because of the low dose of hormones it contains I would start bleeding if I just didn't take my pill at exactly the same time every day, let alone if I missed one. If it doesn't even out after taking it awhile, or you don't want to wait, you need to switch to a stronger birth control pill with a higher hormone dose.
Answered: Tue, 22 Dec 2009
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor